Friday, August 1, 2014

Pediatric Advanced Life Support

Answer the following questions:

1. A 6 year old patient (weight 25 kg) was brought in by EMS with an overdose of a beta blocker. The following rhythm is noted on the monitor.  He  fails to respond to an initial dose of atropine. A second dose is ordered by the MD before attempting transcutaneous pacing. What is the correct second dose for this patient?










a. 0.25 mg
b. 0.5 mg
c. 0.75 mg
d. 1 mg

2.This strip shows:










a. Transcutaneous pacing with poor mechanical capture
b. Transcutaneous pacing below the pacing threshold
c. Transcutaneous pacing with good electrical capture
d. Transcutaneous pacing with failure to capture

3.What is the correct joule setting for a second shock in order defibrillate a 7 year old (weight 20 kg) cardiac arrest victim with refractory ventricular fibrillation?











a. 40 joules
b. 60 joule
c. 80 joules
d. 100 joule

4.What is the recommended initial dose of Amiodarone for a 15 kg pediatric patient who has the following change in her heart rhythm?






a. 60 mg
b. 75 mg
c. 90 mg
d. 105 mg

5.What is the recommendation for a pediatric patient with this rhythm with signs and symptoms of instability?








a. Immediate intubation
b. Fluid resuscitation with 20 ml/kg of NS
c. Begin CPR
d. Defibrillation at 2 J/kg




Answers

1. b. 0.5 mg
2. c. Transcutaneous pacing with good electrical capture
3. c. 80 joules
4. b. 75 mg
5. c. Begin CPR

No comments:

Post a Comment